# SDR CA140906001

- Difficulty date: September 5, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Dhav DHC8103
- Aircraft time: 42,088 hours
- Engine: Pwa PT6A50
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Seal
- Part number: 3022454
- Condition: Cracked
- Location: Gas Generator
- Part time: 4,767 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

(CAN) AFTER ABNORMAL OIL CONSUMPTION REPORTED TO MAINTENANCE ON THE NR 2 ENGINE, THE REPLACEMENT OF THE HYDRAULIC PUMP GARLOC SEAL, REPLACEMENT OF THE OIL TO FUEL HEATER, REPLACEMENT OF THE OIL FILTER HOUSING/RELIEF VALVE, WAS CONDUCTED OVER A SERIES OF FLIGHTS, THEIR WAS NO SIGNIFICANT CHANGE IN THE OIL CONSUMPTION.  FURTHER TROUBLESHOOTING DETERMINED OIL WAS BEING VENTED BY THE STARTER GENERATOR RIVESHAFT CARBON FACE SEAL.  MAINTENANCE CONFIRMED BROKEN CARBON SEAL AND REPLACED THE SEAL ON A REPAIR TASK.  A HISTORY REVIEW INDICATES THE FRAGILE SEAL MAY HAVE BEEN COMPROMISED PREVIOUSLY, WHEN CONDUCTING A STARTER-GENERATOR GARLOC SEAL/BRUSH CHECK.  ALL THE AINTENANCE STAFF HAVE BEEN BRIEFED ON HOW FRAIL THE STARTER/GENERATOR DRIVESHAFT CARBON FACE SEAL IS WHEN PERFORMING THIS TASK AND TROUBLESHOOTING PROCESSES FOR THE FUTURE.
